Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 27, 2007, 11:33 AM EDT for Charles City County, Prince George County, City of Hopewell, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2007, 11:33 AM EDT (15:33 UTC)
- Expired
- Apr 27, 2007, 12:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Charles City County, VA, City of Hopewell, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 37 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:52 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 27, 9:52 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
952 AM EDT FRI APR 27 2007
.MARINE...
SCAS UP ALL AREAS. WRM FRNT STRUGGLING TO LIFT N THIS AM...
HOWEVER S OF BNDRY S-SW WNDS BCMG RTHR GUSTY...SO HAVE INCRSD
WND SPEEDS & GUSTS UP TO 30 KTS AT MOUTH OF BAY AND SRN CSTL WTRS.
WAVES/SEAS ADJUSTED IN GRIDS FOR THESE STRNGR WNDS.
&&
.PREV DISCUSSION...
/ISSUED 947 AM EDT FRI APR 27 2007/
SHORT TERM /REST OF TODAY/...
MADE ADJSMNTS TO SVRL PTS OF THE FCST FOR THE NEXT FEW HRS. MAIN
AXIS OF PCPN FM SCNTRL VA TO THE LWR MD ERN SHR...W/ ONLY SCTD
SHRAS IN THE SE SXNS OF FA. SFC WRMFNT CONTS ITS SLO MVMNT TO THE
N...GENLY ALIGNED ALG A MFV-PTB-AVC LN ATTM. LAPS INDCTG LI ARND
-2 OVR MUCH OF NE NC/XTRM SE VA...W/ SB CAPE AVGG 800-1000 J/KG.
APRS TO BE BEST THREAT FOR PSBL STRNG/SVR CNVTN THIS AFTN/EVE ACRS
SE SXNS OF FA. SPC HAS ALL THE FA IN SLGT RISK...SO WL CONT TO
MONITOR. HI TEMPS TRICKY FOR TDA...MAY STRUGGLE TO REACH 70 FAR NW
SXNS OF FA (WELL WNW OF RIC)...LWR/MID 80S CERTAINLY PSBL ERN/SRN
VA AND NE NC.
PREV DISCUSSION...
/ISSUED 414 AM EDT FRI APR 27 2007/
SHORT TERM /TODAY THROUGH TONIGHT/...
SHRA/TSRA ONGOING OVER THE NWRN THIRD OF THE CWA IN RESPONSE TO
FIRST SHRTWV TO INFLUENCE THE REGION. WV IMAGERY SHOWING TRAILING
AXIS OF RAIN DVLPG OVER WRN VA ATTM WHILE SIGNIFICANT PRECIP
FURTHER NE ALONG AXIS OVER SE PA INTO SRN NE. PRECIP EARLY THIS
MORNING WILL HAVE THE POTENTIAL TO TRAIN OVER THE SAME REGION
(MAINLY ALONG AND WEST OF I-95). PWATS IN EXCESS OF AN INCH MAY
LEAD TO SOME AREAS TO SEE A HALF INCH TO AN INCH WITHIN AN HOURS
TIMEFRAME THROUGH THE MORNING HOURS AS MBE VELOCITY VALUES WILL BE
UNDER 10 KTS. SINCE AREA IS HAS BEEN RELATIVELY DRY MAIN CONCERNS
WILL BE PONDING ON ROADWAYS AND SMALL CREEKS AND STREAMS MAY RISE
QUICKLY.
CLOUDS STILL AN ISSUE OVER NRN HALF OF THE CWA THIS AM AS FRONTAL
SYSTEM LIFTS SLOWLY NORTHWARD. FOG WILL CONTINUE TO HOLD NORTH OF
THE WARM FRONT EARLY THIS AM. VSBYS SHOULD IMPROVE S/N AS THE
MORNING PROGRESSES. MET/MAV MOS GUIDANCE HAS BEEN PROBLEMATIC
OVER THE PAST SEVERAL DAYS WHILE FCST SOUNDINGS HAVE BEEN BETTER
OFF. HAVE WENT COOLER OVER THE FAR NW (THAN MOS GUIDANCE) WHERE
CLOUDS AND BULK OF PRECIP WILL CONTINUE TO BE CONFINED THROUGH THE
COURSE OF THE MORNING HRS. ALTHOUGH WARM FRONT LOOKS TO MOVE
NORTHWARD...THERE MAY BE ENOUGH PRECIP/CLOUDS FROM INITIAL AXIS TO
KEEP FAR NW FROM WARMING MORE THAN INTO THE LOWER 70S.
MEANWHILE...LATEST RUC SHOWS TEMPS WARMING INTO THE MID-UPR 80S
OVER MOST OF THE CWA THIS AFTN. THERE LOOKS TO BE ENOUGH
CLOUDS/PRECIP THIS AM TO HOLD TEMPS BACK OVER WRN HALF OF THE CWA
BUT TEMPS COULD REACH INTO THE UPR 80S OVER THE SOUTHEAST IF
PRECIP SHIELD HOLDS OFF FROM REACHING THERE THIS AM/EARLY PM.
ONTO POTENTIAL FOR SVR STORMS. INITIAL AXIS OF PRECIP/CLOUDS MAY
INHIBIT FAR WRN THIRD FROM BECOME INSTABLE TWRDS THE AFTN HRS BEFORE
SECONDARY PUSH OF PRECIP ACTIVITY DVLPS. REST OF CWA (MAINLY EASTERN
2/3RDS) LOOKS TO BECOME FAIRLY UNSTABLE LATER THIS MORNING/AFTN WITH
POTENTIAL FOR SVR WX. ACTIVITY LATE THIS AM/EARLY PM LOOKS TO START
OUT AS INDIVIDUAL CELLS AND THEN DEVELOP INTO LINE SEGMENTS/BOWS AS
THE AFTN PROGRESSES. WITH LOW LCLS SOME INDIV CELLS/S SHAPED LINE
SEGMENTS WILL HAVE THE POTENTIAL FOR A FEW TORNADOES TO DEVELOP
(MAINLY LATE AM/EARLY PM). MAIN THREAT IN STORMS LATE AFTN/EVE WILL
BE DAMAGING WIND POTENTIAL AS UNIDIRECTIONAL SHEER DVLPS LATE AFTN
ENHANCING PROPAGATION OF LINE SEGMENTS. LOW WET BULB NEAR 10K ALSO
WILL SUPPORT HAIL GROWTH IN ORGANIZED CELLS/LINE SEGMENTS. ALTHOUGH
SVR WX LOOKS TO DIMINISH TWRDS MIDNIGHT...PRECIP/ISOL TSTM ACTIVITY
WILL CONTINUE FOR PORTIONS OF THE OVRNT HRS OVER ERN HALF OF CWA
(MAINLY SE CWA).
LONG TERM /SATURDAY THROUGH THURSDAY/...
HAVE KEPT POPS IN ON SAT AFTN/EVE WITH AHEAD OF H85 FRONTAL BOUNDARY
WHICH THEN WILL END PRECIP OVER THE REGION AS NW FLOW DRYS OUT
LOW/MID LVLS. NO OTHER CHANGES TO FCST BEYOND AS A WARMING TREND
DVLPS THROUGH EARLY NEXT WEEK WITH HIGHS TUE APPROACHING 90F. H50
TROF REDEVELOPS OVER ERN US AS A SERIES OF BACKDOOR FRONTAL
BOUNDARIES TRY TO EFFECT THE REGION MID/LATE WK.
AVIATION /08Z-06Z/...
SIGNIFICANT DIFFERENCES IN CIGS/VIS ON EITHER SIDE OF THE FRNTL
BNDRY THIS MORNING. FOR OUR SOUTHERN TAF SITES (ECG, ORF AND
RECENTLY PHF) THAT ARE NOW SOUTH OF THE FRONT...ONLY MID CLOUD CIGS
ARE PRESENT. SITES NORTH OF THE FRONT ARE STILL BLO 500FT AND HAVE
VIS GNRLY LESS THAN 2SM. AS THE COLD FRONT APPROACHES FROM THE WEST
TODAY...THIS CURRENT BNDRY WILL SHIFT FURTHER NORTH SO RIC AND SBY
APPEAR TO FINALLY SEE A BREAK IN THE REALLY LOW CIGS/VIS LATER THIS
MORNING. AT THE SAME TIME HOWEVER...PRECIP WILL START TO MOVE INTO
THE AREA WHICH COULD DEFINITELY KEEP CIGS BLO 3KFT FOR MOST OF THE
DAY. TRIED TO TIME BULK OF PRECIP WITH PREDOMINANT RA IN THE
TAFS...AND LEFT VCSH FOR TIMES WITH LOWER POSSIBILITIES...BUT LOOKS
LIKE WELL SEE RA ON AND OFF THROUGHOUT THE DAY AT MOST SITES SO
TIMING MAY CHANGE IN LATER ISSUANCES. LEFT OUT TS IN 06Z TAFS...BUT
WILL MOST LIKELY INCLUDE IN THE 12Z PACKAGE ONCE WE GET A BETTER
HANDLE ON TIMING.
MARINE...
SCA STARTS OUT THE DAY FOR ALL BAY AND COASTAL WATERS. WHILE ONLY
OUR NORTHERN COASTAL WATERS ARE SEEING THE 5 FT SEAS THIS EARLY IN
THE MORNING...BELIEVE THAT WINDS WILL PICK UP SHORTLY AFTER SUNRISE
AND REMAIN GUSTY THROUGHOUT THE DAY AS THE WARM FRONT LIFTS
NORTHWARD AND THE COLD FRONT APPROACHES FROM THE WEST. THE FRONT
PUSHES OFFSHORE IN THE EARLY MORNING HRS ON SAT...AND AS WINDS
BECOME MORE W/NWERLY...SPEEDS WILL ALSO DIMINISH. EXPECT SCA TO END
OVER THE BAY AFTER SUNSET TONIGHT AND OVER THE COASTAL WATERS BY SAT
MORNING AS SEAS GRADUALLY SUBSIDE. WINDS FOR THE REST OF THE WEEKEND
AND AT LEAST INTO TUES LOOK TO BE LESS THAN 15KTS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ633.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ650-652-
654.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ656-658.
&&
SHORT TERM...25
MARINE...44Hazardous weather outlook, Apr 27, 9:37 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 937 AM EDT FRI APR 27 2007 ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-281345- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 937 AM EDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS EXISTS ACROSS THE AREA LATER TODAY (ESPECIALLY THIS AFTERNOON INTO THE EVENING HOURS). DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH THUNDERSTORMS THAT DEVELOP...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ048-049-060>071-079-080-281345- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE- 937 AM EDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS EXISTS ACROSS THE AREA LATER TODAY (ESPECIALLY LATE THIS MORNING INTO THE EARLY EVENING HOURS). DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH THUNDERSTORMS THAT DEVELOP...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ630>632-650-652-654-656-658-281345- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 937 AM EDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE LATER TODAY (MAINLY THIS AFTERNOON INTO THE EVENING HOURS). WIND GUSTS TO 50 KTS MAY ACCOMPANY STRONGER STORMS. BOATERS SHOULD PREPARE FOR RAPIDLY CHANGING WEATHER AND ARE ADVISED NOT TO VENTURE OUT FAR AWAY FROM SAFE HARBOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 25
In the hours before
Special weather statement, Apr 27, 9:55 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 955 AM EDT FRI APR 27 2007 VAZ065>068-070-071-079>083-087>090-271530- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GREENSVILLE-SUSSEX-SURRY-JAMES CITY- INCLUDING THE CITIES OF...SOUTH HILL...CREWE...COLONIAL HEIGHTS... RICHMOND...LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA... WAKEFIELD...WILLIAMSBURG 955 AM EDT FRI APR 27 2007 A LARGE AREA OF SHOWERS...AND ISOLATED THUNDERSTORMS...WILL BE MOVING THROUGH PORTIONS OF CENTRAL INTO SOUTH CENTRAL VIRGINIA THROUGH 1130 AM. THE AREA WILL BE GENERALLY CONFINED FROM ABOUT RICHMOND TO WILLIAMSBURG...ON SOUTH TO THE VIRGINIA NORTH CAROLINA LINE. RAINFALL RATES OF 1/2 TO 3/4 INCH PER HOUR CAN BE EXPECTED. MOTORISTS SHOULD BE ALERT FOR SUDDEN CHANGES IN VISIBILITY DUE TO THE RAIN. ALSO...RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS. 25
Special weather statement, Apr 27, 10:50 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1050 AM EDT FRI APR 27 2007 VAZ068-070-079>081-271545- AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-PRINCE GEORGE VA- 1050 AM EDT FRI APR 27 2007 ...LOCALLY HEAVY RAINFALL MOVING ACROSS CENTRAL VIRGINIA... AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS....PRODUCING HEAVY RAINFALL...FROM 7 MILES WEST OF COLONIAL HEIGHTS TO 5 MILES WEST OF MCKENNEY...MOVING EAST AT 40 TO 45 MPH. THE HEAVIEST RAINFALL WILL BE NEAR...MCKENNEY AROUND 1055 AM EDT...COLONIAL HEIGHTS AROUND 1100 AM EDT AND PETERSBURG AROUND 1105 AM EDT. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:21 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, New Kent | 39 min |
| Apr 27, 12:33 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Middlesex | 27 min |
| Apr 27, 12:41 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Apr 27, 3:25 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 35 min |
| Apr 27, 3:26 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Apr 27, 6:51 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester | 39 min |
| Apr 27, 7:06 PM EDT | Severe Thunderstorm Warning | AKQ | Middlesex | 24 min |
| Apr 27, 7:21 PM EDT | Severe Thunderstorm Warning | AKQ | York | 24 min |
| Apr 27, 7:32 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester | 27 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.